bg | en 
Series on BIOMECHANICS   ISSN 1313-2458
Array ( [session_started] => 1716902813 [LANGUAGE] => EN [LEPTON_SESSION] => 1 )


Forgot Details? Sign-up

SCImago Journal & Country Rank

Сhyme flow numerical modelling in the colon in normal conditions and in disorders
M. R. Kamaltdinov, A. G. Kuchumov, K. Sadeghy
Abstract: In this work, a mathematical model to describe the chyme flow in the colon is proposed. An algorithm for constructing a three-dimensional colon shape and the tract peristalsis describing intestinal obstructions is developed. The mathematical formulation of the problem includes the mass and momentum conservation equations. The power law to describe the chyme viscosity is used. The colon disorder influence (the tract hyperperistalsis, obstructions and a disorder complex) on the flow velocities are investigated in numerical experiments. It is shown that with the canal width decrease and the wave amplitude increase, the reverse flow zones degenerate, food transport in the outlet canal direction prevails. The fluid media viscosity at the determined parameters does not significantly affect the flow characteristics. A peristaltic wave amplitude increase leads to a proportional flow velocity increase. When the obstructions, flow velocities in the caudal direction increase significantly. Further research, such as improving the algorithm for restoring the canal shape and describing the tract peristalsis in a three-dimensional case based on individual parameters, considering the multiphase flow process, allowing the intestinal microflora, considering an electromechanical problem, alternative options for intestinal tract peristalsis, are outlined. The obtained results can be used by physicians to decide on pharmacological therapy or surgical treatment.

Series on Biomechanics, Vol.36 No.1 (2022), 105-112
DOI: 10.7546/SB.14.2022

Keywords: Colon; mathematical model; non-Newtonian liquid; peristalsis; viscosity
Date published: 2022-04-12
(Price of one pdf file: 39.00 BGN/20.00 EUR)